Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 169, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 8:31 PM CDT for LeFlore County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 8:31 PM CDT (01:31 UTC)
- Expired
- May 24, 2005, 9:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 250131 SVRTSA OKC079-250230- /O.NEW.KTSA.SV.W.0169.050525T0131Z-050525T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 831 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 930 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF BIG CEDAR...MOVING SOUTH AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3483 9453 3479 9475 3451 9469 3452 9444 $$
2 follow-up statements
000 WWUS54 KTSA 250147 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT TUE MAY 24 2005 OKC079-250230- /O.CON.KTSA.SV.W.0169.000000T0000Z-050525T0230Z/ LE FLORE OK- 846 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR LE FLORE COUNTY... AT 838 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED 7 MILES NORTHEAST OF BIG CEDAR AND 7 MILES WEST OF HODGEN...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR AND PAGE. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS NEAR PAGE. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3490 9454 3490 9480 3451 9469 3452 9444 $$
000 WWUS54 KTSA 250200 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT TUE MAY 24 2005 OKC079-250230- /O.CON.KTSA.SV.W.0169.000000T0000Z-050525T0230Z/ LE FLORE OK- 900 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR LE FLORE COUNTY... AT 855 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF BIG CEDAR... MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3487 9448 3475 9474 3451 9469 3452 9444 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:40 PM CDT, 51 minutes earlier.
Area forecast discussion, May 24, 7:40 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 740 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... A FEW STRONG STORMS...ASSOCIATED WITH THE CORE OF THE MESOSCALE VORT MAX...ARE DROPPING SOUTH-SOUTHEAST ACROSS PORTIONS OF MUSKOGEE...HASKELL...SEQUOYAH AND LE FLORE COUNTIES. THESE STORMS ARE ELEVATED AND COULD CYCLE UP AT TIMES DURING THE NEXT HOUR OR SO TO PRODUCE A MARGINAL HAIL THREAT. BUT A SUSTAINED SEVERE THREAT WITH THESE CELLS IS DECREASING. FURTHER WEST...THE CAP STRENGTH IS UP AS CAPE IS DOWN ALONG THE BOUNDARY DROPPING THROUGH SOUTHEAST OKLAHOMA. SATELLITE TRENDS DO NOT SUGGEST IMINIENT DEVELOPEMENT AND ADDITIONAL STORM FORMATION IS BECOMING LESS LIKELY. OVERALL THE SEVERE WEATHER POTENTIAL IS DECREASING FOR THE TIME BEING IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
In the hours before
Local storm report, May 24, 6:54 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL VIAN 35.50N 94.97W
05/24/2005 0.88 INCH SEQUOYAH OK LAW ENFORCEMENT
0637 PM HAIL VIAN 35.50N 94.97W
05/24/2005 1.00 INCH SEQUOYAH OK TRAINED SPOTTER
&&
EJCLocal storm report, May 24, 7:02 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD PANAMA 35.17N 94.67W
05/24/2005 LE FLORE OK AMATEUR RADIO
MAJOR FLOODING REPORTED
0650 PM FLASH FLOOD VIAN 35.50N 94.97W
05/24/2005 SEQUOYAH OK FIRE DEPT/RESCUE
TWO FEET OF WATER IN A STORE IN VIAN. MAJOR STREET
FLOODING.
&&
EJCSpecial weather statement, May 24, 7:09 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 709 PM CDT TUE MAY 24 2005 ARZ019>020-OKZ068>072-250115- CRAWFORD-FRANKLIN-ADAIR-CHEROKEE-MCINTOSH-MUSKOGEE-SEQUOYAH- 709 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 325 FOR THE FOLLOWING AREAS... IN ARKANSAS THIS CANCELS 2 COUNTIES IN NORTHWEST ARKANSAS CRAWFORD... IN WEST CENTRAL ARKANSAS FRANKLIN... IN OKLAHOMA THIS CANCELS 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... IN SOUTHEAST OKLAHOMA MCINTOSH... THIS INCLUDES THE CITIES OF...TAHLEQUAH...EUFAULA...SALLISAW... VAN BUREN...OZARK...CHARLESTON...MUSKOGEE AND STILWELL. ARZ029-OKZ049-053-073>076-250500- SEBASTIAN-CHOCTAW-HASKELL-LATIMER-LE FLORE-PITTSBURG-PUSHMATAHA- 709 PM CDT TUE MAY 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 325 REMAINS VALID UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY IN WEST CENTRAL ARKANSAS SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU... FORT SMITH...STIGLER...MCALESTER...ANTLERS AND CLAYTON.
Local storm report, May 24, 7:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG PANAMA 35.17N 94.67W
05/24/2005 LE FLORE OK AMATEUR RADIO
MOBILE HOME BLOWN OVER
0555 PM TSTM WND DMG HEAVENER 34.89N 94.60W
05/24/2005 LE FLORE OK AMATEUR RADIO
NUMEROUS OUTBUILDINGS BLOWN OVER. POWER LINES DOWN.
0636 PM TSTM WND DMG 4 E VIAN 35.50N 94.90W
05/24/2005 SEQUOYAH OK TRAINED SPOTTER
LARGE BARN BLOWN OVER.
0700 PM FLASH FLOOD 2 N PANAMA 35.20N 94.67W
05/24/2005 LE FLORE OK AMATEUR RADIO
PORTIONS OF HIGHWAY 9 AND 59 CLOSED DUE TO HIGH WATER
FROM PANAMA TO BOKOSHE.
&&
EJCSpecial weather statement, May 24, 7:37 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT TUE MAY 24 2005
OKZ076-250130-
LE FLORE OK-
737 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 737 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CAMERON TO 3 MILES SOUTHWEST OF WISTER...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...POTEAU...BIG CEDAR...MUSE...HODGEN...HEAVENER...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA AND BOKOSHE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 24, 8:12 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT TUE MAY 24 2005
OKZ076-250145-
LE FLORE OK-
812 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 812 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
NEAR WISTER AND 5 MILES EAST OF HODGEN...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MUSE...HODGEN...HEAVENER...HOWE AND WISTER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:33 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 117 min |
| May 24, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.